Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 8, 2023, 1:26 PM PST for 4 counties in Nevada. It took effect at Jan 9, 2023, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2023, 1:26 PM PST (21:26 UTC)
- In effect from
- Jan 9, 2023, 10:00 AM PST
- Expired
- Jan 9, 2023, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS75 KLKN 082126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 126 PM PST Sun Jan 8 2023 NVZ035-037-040-041-091230- /O.NEW.KLKN.WI.Y.0002.230109T1800Z-230110T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 126 PM PST Sun Jan 8 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
3 follow-up statements
988 WWUS75 KLKN 091013 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 213 AM PST Mon Jan 9 2023 NVZ035-037-040-041-100115- /O.CON.KLKN.WI.Y.0002.230109T1800Z-230110T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 213 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
890 WWUS75 KLKN 092054 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1254 PM PST Mon Jan 9 2023 NVZ035-037-040-041-100300- /O.CON.KLKN.WI.Y.0002.000000T0000Z-230110T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1254 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse conditions can be expected for high profile vehicles along east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
080 WWUS75 KLKN 100309 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 709 PM PST Mon Jan 9 2023 NVZ035-037-040-041-100415- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-230110T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 709 PM PST Mon Jan 9 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have begun to lessen across South-Central Nevada this evening, so the advisories will be allowed to expire. However, the occasional wind gust could still bring chances of blowing or drifting snow through the overnight. Please make sure to use caution while traveling, especially along mountain passes and summits. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:08 AM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Jan 8, 2:08 AM PST, 11 hours 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 208 AM PST Sun Jan 8 2023 .SYNOPSIS...Unsettled conditions will bring precipitation and breezy winds to northern and central Nevada today into Tuesday. Dry conditions will return midweek with the chance of more precipitation next weekend. && .SHORT TERM...Today and Monday Today: Precipitation from an Atmospheric River will continue in Humboldt county and spread into Elko county late this afternoon. Southwest winds will keep warmer air in place over northern Nevada allowing for the precipitation in valleys to remain as rain showers. Most of today's precipitation will remain light with QPF amounts in the valley locations ranging from 0.01" to 0.04". Temperatures will remain below freezing in the mountains today resulting in an additional 2 to 4 inches there through late this evening; highest in Humboldt county. The precipitation across northern and central Nevada will in the late evening hours. A weak wave of energy will move through northern and central Nevada resulting in a period of increased wind gusts late this morning into the early afternoon hours. High temperatures today will range from the upper 30s to the lower 40s; warmest in Humboldt and northern Nye counties. Lows under continued cloud cover in western Nevada will remain near freezing while eastern Nevada temperatures under mostly clear skies drop into the mid- teens by tomorrow morning. Tomorrow: Another wave of moisture overruns the Sierra Nevada mountain range and reaches western areas of Humboldt, northern Nye and portions of Lander counties by late tomorrow morning. Although moisture will reach Elko, White Pine and Eureka counties in the afternoon hours, the highest QPF amounts by late in the evening hours will remain in Humboldt county where 0.10 to 0.35" are expected; highest in the mountains. In contrast, QPF amounts in the mountains of eastern portions of northern Nevada will range from 0.01" to 0.08". In northern Nye county, precipitation will also be higher than in surrounding central Nevada counties tomorrow with mountain locations ranging from 0.05" to 0.50" and valley locations' QPF amounts closer to 0.05". Southerly to southwesterly winds will accompany the moisture resulting in temperatures remaining well above freezing tomorrow. Highs across northern and central Nevada will be in the 40s. Snow levels will rise to above 6000 feet by the late morning hours across central Nevada. .LONG TERM...Monday night through next Saturday. Main area of upper level low pressure is anticipated to remain off the coast of California. A shortwave in the flow is depicted crossing the northern sections of California. Some spillover precipitation will continue through the overnight period into Tuesday. Strong winds are expected to continue from the previous day with some the higher wind speeds seen in central Nevada. A wind advisory may be needed as winds gusts to 45 mph are possible. Snow levels are going to be around 6000 to 6500 feet. Highs on Tuesday will be in the mid 30s to low 40s. Snow amounts will be tricky on Tuesday as snow levels will be going up slightly during the day, though amounts of an inch or so in the valleys are possible. The trough and cold front is expected to push through later Tuesday and into Wednesday. Overnight snow amounts look minor at a half inch or less in the valleys. Lows will be in the teens and 20s. On Wednesday and Thursday, models are depicting upper level ridging over the western United States. This will bring some quieter weather to the forecast area. Highs during the day will be in the 30s and low 40s with overnight lows in the teens and 20s. Winds will be on the light side. One thing to note is the amount of snow melt in the valleys and how much the lower atmosphere moistens for freezing fog potential on these two days. By Friday and Saturday, the upper ridge is expected to shift east, which could allow the next weather system to affect the area. Some showers are noted in the extended with temperatures in the 30s and 40s for highs and teens and 20s for lows. && .AVIATION...Latest model agreement is still on track to see overnight showers dissipate through the morning hours of Monday. KEKO still stands as the most likely terminal to still see showers through the late morning hours. However, snowfall should be light and impacts to the terminals will be kept minimal. Otherwise, a brief period of dry conditions will look to follow for the afternoon and evening hours. VFR conditions should return to all terminals during this period albeit with some lingering high ceilings still possible. A new system will look to follow heading into the overnight of Sunday, which will once again bring impacts to the terminals for Monday and beyond. && .LKN Watches/Warnings/Advisories... None. && 89/86/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:25 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.